What Causes Severe Sweating At Night?

Some people experience severe sweating at night, even in the absence of any identifiable cause. Such cases are known as nocturnal hyperhidrosis (NHS) and may be triggered by medications or illness. The most common causes include:

Medications that suppress your body’s natural production of sweat You may have excessive sweating if you take anticholinergic drugs to treat overactive bladder syndrome (OAB), such as oxybutynin, solifenacin or tricyclic antidepressants like amitriptyline, clomipramine or doxepin. Antidepressants can also trigger sweaty nights for some people who don’t respond well to them. Some examples of these include fluoxetine (Prozac), venlafaxine (Effexor XR) and duloxetine (Cymbalta). Other anticholinergic drugs prescribed for other conditions are similar in action but different from antidepressants – they include diphenhydramine used to treat asthma, urinary incontinence and allergic rhinitis; benztropine used to control seizures; cholinesterase inhibitors including physostigmine used to treat certain neurological disorders; scopolamine patches worn behind the ears while sleeping on an antihistamine that helps prevent motion sickness; tubocurarine used to block muscle movements during surgery. More information about these medicines is available here Drugs that increase blood flow Thiazide diuretics are commonly prescribed

Leave a Comment